T3 T4 Combination Therapy - What 'should' my labs be?
I am a graves patient and had a total thyroidectomy a few years ago...I am now on T3 and T4 hormone replacement therapy and have been for about 5 months... I feel a bit better since starting to take t3 but i am concerned about my lab results. I am taking the following meds, they are the only ones available where i live.
Diotroxin (90mcg T4) (10mcg T3) (in the morning)
Tertroxin (10mcg T3) (in the afternoon)
I have had 3 sets of lab tests since taking this combination of meds and they are always about the same. My doctor doesnt seem to know what to do next...Help Me!
here are my labs:
TEST RESULT REFERENCE
TSH 0.91 range ( 0.27 - 4.20 )
FT4 11.8 range ( 12.0 - 22.0 ) Low
FT3 6.7 range ( 2.8 - 7.1 )
I hope someone can point me in the right direction.
You are on too much T3.
Usually the T4 is cut down when combined with T3 as T3 is fourto five times more potent than T4.
I would say you need an increase in T4 med and a DECREASE in T3 med.
I may be wrong but very much doubt it.
Your labs show that your T4 is low and T3 high.....this is where you need a decrease in the T3 med to allow the T4 med to convert properly.
For example...usually with 125mcg T4 med, you would be on approx 20mcg T3 med daily.
if you stay on this dose of T3 without increasing T4 med, you will most likely suffer with T3 toxycosis.
hi thanks for your response. i tend to agree with you, and as i was saying i feel 'better' but still not right...i have also noticed that i am occasionally getting tremors (shaky hands) and becuase the t3 is more volatile than t4, i feel a bit hyper at certain times of the day. The problem is, how do i reduce the t3 and increase the t4... i only have two choices of drug that contain either t3 or a combination of t3/t4 and both only come in one strength. perhaps i should come off the 10mcg of tertroxin and instead take 1 and a half diotroxin? (90mcg T4 and 10Mcg T3 in one tablet ) but that would put my thyroxin to 135mcg and the t3 to 15mcg... (if i take 1 and a half tabs)
I cant advise you on what to take but you do need to cut down the T3 a bit.
Cant you ask your Doc about the meds as they are all different brand names worldwide and if I did advice you, I would be guessing and I wouldnt do that to you.
I would suggest however 2 separate meds.
A T4 med and a T3 med (cytomel).
Ask your Doc about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.